Chat Let's Talk: Click To Chat Call Now: 24Hr Addiction Hotline 800-662-8079 Email We'll Call You: Contact Us
Withdrawal.org / Opiate Withdrawal / Tips to Minimize the Severity of Opioid Withdrawal

Tips to Minimize the Severity of Opioid Withdrawal

Call 800-662-8079 to speak with an addiction treatment counselor.

PalmPartners.com

Opioid withdrawal, though not life threatening, can be severe and sometimes even dangerous if a person is likely to relapse. Therefore, it can help immensely to try and minimize the severity of your symptoms, which will make the experience less difficult.

Seek Professional Detox Help

According to the National Library of Medicine, “Withdrawal from these drugs on your own can be very hard and may be dangerous.” Some individuals attempt to go through detox alone because they do not believe the syndrome to be as dangerous as those associated with other drugs, but there is still a possibility that the pain and discomfort may cause you to relapse. Therefore, it is important to seek professional detox help.

A program like this will provide counseling, medication, and will also help you transition into opioid addiction treatment, if necessary. Professional care will make your withdrawal symptoms much less severe and more bearable, making it easier to get through the syndrome.

Call 800-662-8079 now to find rehab centers where you can begin your detox and addiction treatment as soon as possible.

Taper Your Opioid Medication

Opioid Withdrawal

Getting extra sleep can help minimize opioid withdrawal symptoms.

If you have been taking opioids as prescribed to you by a doctor, tapering your dosage will often be necessary to minimize the severity of your withdrawal symptoms. You should never attempt to taper off your medication on your own but must instead consult your doctor and set up a schedule together that works for you.

It is important to note, though, “decisions regarding tapering schedule should be made on an individual basis, [and that] faster or slower tapering may be warranted” (US Department of Veteran Affairs).

Other Tips for Minimizing Withdrawal Symptoms

There are additional things you can do on your own to reduce the intensity of your symptoms, but the best and safest way is to seek detox treatment or consult your doctor. However, you can also:

  • Drink plenty of water in order to avoid dehydration. You will be vomiting and experiencing diarrhea, and becoming dehydrated will only make your situation worse.
  • Rest. Take a week or two off of work and school, and make sure you spend plenty of time sleeping or lying down comfortably. Withdrawal feels similar to the flu, and it can exacerbate your symptoms to try and work during it.
  • Do things that make you happy. During opioid withdrawal, there is a threat of depressive symptoms, so try to avoid anything that will make you feel stressed or unhappy.
  • Ask a friend to stay with you during your withdrawal syndrome. They can help take care of you and monitor you for any severe symptoms or signs of relapse.

Opioid withdrawal is a very difficult experience, and the more you can do to make things easier on you during this time, the better. It is important to give yourself time to heal.

Seek Treatment for Opioid Withdrawal

The safest way to withdraw from opioids is to seek help from healthcare professionals. Let us help you find the best rehab program for your detox and recovery by calling 800-662-8079 today.

Immediate Treatment for Opioid Withdrawal

Pin It on Pinterest

Shares
Share This